MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00514200
Medical Device Problem Codes Positioning Problem (3009); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the ultraflex esophageal stent will not be returned for evaluation; therefore a device analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on july 25, 2022 that an ultraflex esophageal ng distal release covered stent was implanted during a procedure performed on (b)(6) 2022.During the procedure, poor stent positioning was noted on the ultraflex esophageal stent.There were no patient complications reported due to this event.Note: no further information has been obtained despite good faith efforts.
 
Additional Manufacturer Narrative
Blocks a2 (age at time of event), a3, a4, b1, b2 (outcomes attrib to adv event), b5, b7, d6a, e1 (initial reporter facility name, address 1, city, country, zip/post code, phone number), e3 (occupation), g2 (report source, report source other), h1, h6 (impact codes, device codes), h8 and h10 have been updated with additional information received august 23, 2022 and august 26, 2022.Block h6: medical device problem code a150101 captures the reportable event of ultraflex esophageal stent failure to expand.Block h10: the complainant indicated that the ultraflex esophageal stent was disposed and will not be returned for evaluation; therefore a device analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.Block h11: b5 has been corrected.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022 that an ultraflex esophageal ng distal release covered stent was implanted during a procedure performed on (b)(6) 2022.During the procedure, the ultraflex esophageal stent was poorly position within the lesion.There were no patient complications reported due to this event.**additional information received on august 23, 2022 and august 26, 2022** note: this report pertains to one of two devices used on the same patient.Refer to manufacturer report # 3005099803-2022-04525 and 3005099803-2022-04526 for the associated device information.On (b)(6) 2022, an esophagogastroduodenoscopy (egd) procedure was performed and the previously implanted ultraflex esophageal stent ( the subject of mfr.Report# 3005099803-2022-04525) was removed from the patient with forceps.A second ultraflex esophageal stent (the subject of this report) was to be implanted to treat a 13cm malignant esophageal stricture.The patient's anatomy was tortuous and was not dilated prior to stent placement.During the procedure, the second ultraflex esophageal stent had only opened partially.The second ultraflex esophageal stent was removed from the patient and the procedure was completed with another ultraflex esophageal stent.
 
Event or Problem Description
It was reported to boston scientific corporation on july 25, 2022 that an ultraflex esophageal ng distal release covered stent was implanted during a procedure performed on (b)(6) 2022.During the procedure, the ultraflex esophageal stent was poorly position within the lesion.There were no patient complications reported due to this event.Additional information received on august 23, 2022 and august 26, 2022: note: this report pertains to one of two devices used on the same patient.Refer to manufacturer report # 3005099803-2022-04525 and 3005099803-2022-04526 for the associated device information.On (b)(6) 2022, an esophagogastroduodenoscopy (egd) procedure was performed and the previously implanted ultraflex esophageal stent (the subject of mfr.Report # 3005099803-2022-04525) was removed from the patient with forceps.A second ultraflex esophageal stent (the subject of this report) was to be implanted to treat a 13cm malignant esophageal stricture.The patient's anatomy was tortuous and was not dilated prior to stent placement.During the procedure, the second ultraflex esophageal stent had only opened partially.The second ultraflex esophageal stent was removed from the patient and the procedure was completed with another ultraflex esophageal stent.Additional information received on august 30, 2022: the previously implanted ultraflex esophageal stent (the subject of mfr.Report # 3005099803-2022-04525) had slipped up from the target anatomy.A second ultraflex esophageal stent ( subject of this report) was deployed and positioned below the previously implanted ultraflex esophageal stent; however, the second ultraflex esophageal stent (subject of this report) did not fully expand (partially opened).Both ultraflex esophagaeal stents were removed from the patient using grasping forceps.
 
Additional Manufacturer Narrative
Block b5 has been updated with additional information received on august 30, 2022.Block h6: imdrf device code a150101 captures the reportable event of ultraflex esophageal stent failure to expand.Block h11: block b5 has also been corrected to include the manufacturer report # for the associated device information.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15201426
Report Number3005099803-2022-04526
Device Sequence Number2150347
Product Code ESW
UDI-Device Identifier08714729121190
UDI-Public08714729121190
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryGM
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2024
Device Model NumberM00514200
Device Catalogue Number1420
Device Lot Number0028870693
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2022
Supplement Date Received by Manufacturer08/12/2022
08/30/2022
Initial Report FDA Received Date08/10/2022
Supplement Report FDA Received Date08/30/2022
10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale
Patient Weight78 KG